For the past year or so I've been plagued with some really serious head pains. They begin with a popping sensation at the base of my neck followed by a shooting/stabbing pain that ends up just above my left temple. When I first experienced these they weren't too severe but they continuously got worse and worse. I think they've plateaued for now however now when I get the popping sensation and the pain it's followed by my vision going too. Everything goes red, then black and this is followed by both nostrils bleeding. Soon after this I black out but friends have explained to me that once I black out, I start shaking uncontrollably. I've sought medical attention for this, had MRI's done, Angiograms done and catscans all of which ruled out any sort of tumor or aneurism (sorry if I mispelled that). Anyway, my doctor did a trial by error prescription regiment offering up medication after medication to see if "this one works and if it does then we know what the problem is". Currently I'm taking Neurontin daily but it's not exactly helping. In the past two and a half months I've been rushed to the emergency room seven times. I live in a relatively small town with limited resources so I'm nervous that perhaps there may be something really not right however I don't have access to services that may be more up to date around here. I'm a twenty one year old female, highly athletic, I don't smoke or drink and I eat exceptionally well (healthy) and have had no real medical problems. I was hoping maybe somebody out there may have a suggestion or idea as to what's going on with m
It is somewhat reassuring that your extensive diagnostic studies (including invasive procedures such as the angio) have all come back normal. The "black outs" could represent a number of things including seizures or cardiac rhythm abnormalities, but I suspect that it is likely due to a reaction to the pain. We've had a number of patients who actually pass out due to what is thought to be a vagus nerve-related reaction to the pain. Also, some people shake a little bit, mimicking a seizure when they pass out, a phenomenon called convulsive syncope (fancy word for fainting). As you are relatively quite young, you may want to consider further evaluation of the black outs with EEG, EKG, or more extensive cardiac monitoring. Sometimes, when people havee spells in which they lose consciousness, we admit them to the epilepsy monitoring unit where they have 24hr video EEG hooked up to them. This way we can see what happens before, during and after an episode. Not sure what to make of the nosebleeds.
As for the head pains and popping sensation, a cervical neck problem is a consideration. If an MRI Cspine hasn't already been done, this may be something your doctors can think about. Also, you may be having atypical or complex migraines. Neurontin may be ok for treating chronic pain, but more aggressive medications for daily prevention of the headaches such as elavil or beta blockers such as as propanolol may be considered. Finally, if you're in a small town and had all of your workup done at a local community hospital, a second opinion at a major academic center may also be helpful. Best of luck.
Hi. I'm not a Dr., but was wondering if they have done an EEG? Of course, I expect they say you are having seizures. I began having seizures about 2 years ago. I also started having extreme headaches, and soreness on the top of my head. An EEG did show seizure activity and also did the trial and error on the medication. I can only tell you what worked for me, which is Trileptal. This medication keeps my seizures under control, and I have not had one of these headaches since I have gotten my seizures under control. I would suggest you find a Neurologist outside your home town who can give you the special attention you need. Good luck.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.